Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Severe bloating, frequent candida infections while using Champix for smoking cessation. Alternate options?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
hi there, i have been taking champix for about a week now. This is my 8th attempt as the same thing always happens. i get severe bloating. my natural waist is a 29 inch and it goes to as much as a 38 in a week. im in grwat shape and get occasional bloating. maybe one day a month. the champix seems to trigger candina immediately...then comes severe bloating etc....i have triee everyhing. i end up getting frustrated. go back to smoking anf having a coffee within days my stomach goes back to normal. what can i do? should i be worried?
Posted Tue, 8 May 2012 in Smoking and Alcohol Addiction
Answered by Dr. Radhika 2 hours later

Thanks for the query.

Champix belongs to group of medications called as Varenicline. These are normally used to stop smoking cessation therapies. The most common side effects seen are abdominal pain, appetite changes, changes in taste, constipation, bloating of abdomen, dizziness, drowsiness, dry mouth, and flatulence.

What you are experiencing bloating of abdomen and candida infections are also due to this. There are reports of people suffering from candida infections due to this, but still no research regarding the interaction between these two.

It is better you ask your treating physician to change to a milder treatment form like may be Nicorette etc. Other forms like Cognitive behavioral therapy will also help you to quit smoking without taking medications. Certain psychiatrists will also prescribe various other forms of therapy and medication for this.

Hope I have answered your query. If you have no further follow ups please accept my answer.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor